MAUDE Adverse Event Report: ABBOTT VASCULAR HT BALANCE GUIDE WIRE

ABBOTT VASCULAR HT BALANCE GUIDE WIRE
Catalog Number 1001782J
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/31/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The customer reported the device was discarded.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.G9: exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.
 
Event or Problem Description
It was reported the procedure was to treat a tortuous lesion in the subclavian artery.The bmw guide wire was advanced with a non-abbott vascular support system was used to help pass the bmw guide wire.While advancing the guide wire separated with part of the guide wire remaining in the subclavian.The separated portion was removed with a snare device.There was no clinically significant delay in the procedure and no adverse patient effects.No additional information was provided.
 
Additional Manufacturer Narrative
Exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.Product performance engineering reviewed the incident information; however, the product was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents reported from this lot.The investigation determined the reported difficulties appear to be related to operational circumstances of the procedure.Based on the reported information, during advancement through the tortuous lesion, the guide wire likely encountered resistance causing the tip of the wire to kink and ultimately separating due to manipulation against resistance.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.Correction: lot number, expiration date.Correction: manufacturing date.

Brand Name
HT BALANCE GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key8930109
Report Number2024168-2019-11145
Device Sequence Number19384732
Product Code DQX
UDI-Device Identifier08717648026003
UDI-Public08717648026003
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K021228
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Catalogue Number1001782J
Device Lot Number9042471
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/02/2019
Supplement Date Received by Manufacturer08/28/2019
Initial Report FDA Received Date08/26/2019
Supplement Report FDA Received Date09/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TRAILBLAZER VASCULAR SUPPORT SYSTEM; TRAILBLAZER VASCULAR SUPPORT SYSTEM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient Weight73